Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 23, NWS Brownsville, TX

November 11, 2022Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Nov 11, 2022, 3:19 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Nov 11, 2022, 8:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2022, 3:19 AM CST (09:19 UTC)
In effect from
Nov 11, 2022, 8:00 PM CST
Expired
Nov 12, 2022, 5:33 AM CST
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2022-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2022-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

206 
WWUS74 KBRO 110919
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
319 AM CST Fri Nov 11 2022

TXZ451-454-455-111730-
/O.NEW.KBRO.WI.Y.0023.221112T0200Z-221112T1200Z/
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of South Padre Island and Boca Chica Beach
319 AM CST Fri Nov 11 2022

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST
SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...From 8 PM this evening to 6 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...A cold front is expected to work south
  through this evening, reaching SPI by midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
219 
WWUS74 KBRO 111620
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1020 AM CST Fri Nov 11 2022

TXZ451-454-455-120330-
/O.CON.KBRO.WI.Y.0023.221112T0200Z-221112T1200Z/
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of South Padre Island and Boca Chica Beach
1020 AM CST Fri Nov 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...From 8 PM this evening to 6 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...A cold front is expected to work south
  through this evening,reaching SPI by midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
103 
WWUS74 KBRO 111947
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
147 PM CST Fri Nov 11 2022

TXZ451-454-455-121000-
/O.CON.KBRO.WI.Y.0023.221112T0200Z-221112T1200Z/
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of South Padre Island and Boca Chica Beach
147 PM CST Fri Nov 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...From 8 PM this evening to 6 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
769 
WWUS74 KBRO 120314
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
914 PM CST Fri Nov 11 2022

TXZ451-454-455-121200-
/O.CON.KBRO.WI.Y.0023.000000T0000Z-221112T1200Z/
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of South Padre Island and Boca Chica Beach
914 PM CST Fri Nov 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

* WHAT...North winds 20 to 30 mph with frequent gusts up to 40 
  mph.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
951 
WWUS74 KBRO 121133
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
533 AM CST Sat Nov 12 2022

TXZ451-454-455-121245-
/O.CAN.KBRO.WI.Y.0023.000000T0000Z-221112T1200Z/
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of South Padre Island and Boca Chica Beach
533 AM CST Sat Nov 12 2022

...WIND ADVISORY IS CANCELLED...

A few wind gusts may still top 30 to 35 mph at times this morning
into this afternoon, with conditions generally remaining below
Wind Advisory criteria. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 10:47 PM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Nov 10, 10:47 PM CST, 4 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1047 PM CST Thu Nov 10 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 304 PM CST Thu Nov 10 2022

Weak ridging to a zonal flow at the 500 mb level will produce
tranquil weather conditions for the BRO CWFA tonight through
Friday. While dry weather will prevail for a majority of this
period, some isolated convection may attempt to sneak into the far
northern ranchlands late Friday afternoon and early evening.
Friday night, conditions rapidly deteriorate due to the passage of
a cold front, and scattered to numerous showers and thunderstorms
are anticipated. The Storm Prediction Center places all of Deep
South Texas and the Rio Grande Valley in a Marginal Risk for
severe weather. However, given the overnight passage of the front,
and low confidence in the strength of the convection, will not
include the mention of strong to severe thunderstorms in the
official forecast at this time. Temperature- wise, well above
normal daytime highs and overnight lows in advance of the cold
front will be tempered to below normal lows Friday night as the
front barrels through the region.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 304 PM CST Thu Nov 10 2022

As the cold front will have passed through Deep South Texas and
Rio Grande Valley, the big focus to start the long term will be
the large change in temperatures. Some places may see temperatures
drop 20 to 30 degrees when comparing the highs between Friday and
Saturday. The western half of Deep South Texas will have higher
temperatures in the 60s while the eastern coastal region will see
highs in the upper 50s. The difference in highs is due to the
density of the cloud coverage. The eastern coastal areas are
expected to have more dense clouds, while the western areas will
have thinning cloud cover allowing for the sun to peak through.
Lows Saturday night/Sun morning will range from upper 40s to
upper 50s. The strong winds associated with this front may result
in Wind Advisories along the Lower Texas Coast, and Rip Current
Risk and Coastal Flood statements may need to be issued as well.
Lingering showers are expected for Saturday morning, however PoPs
will decrease throughout the day. Temperatures will start to warm
back up on Sunday with highs in the 60's and lows in the upper 40s
and 50s as there will still be some dense cloud coverage and
north wind to prevent temperatures from warming up quickly.
Monday, the front that passed through will return as a warm front
that will bring in warm air and moisture advection so that highs
will reach into the upper 70s for most of Deep South Texas and
lows in the upper 50s and low 60s.

On Monday night, another cold front will ooze through the Rio Grande
Valley and will bring isolated showers along with it. This cold
front keeps our temperatures cooler for the rest of the week as
multiple blasts of cooler air will move into Deep South Texas and
winds will stay out of the north. The trend for lows for the rest of
the period range from Tuesday morning to Thursday in the 40s to low
60s with the colder temperatures be closer to the Northern Ranchlands
and the warmer temperatures in the southeast Rio Grande Valley ,
while the highs will range from 50s to 60s, which is much cooler
than our normal highs. Isolated coastal showers will also persist
throughout most of the period as well while the western interior
will be more cloudy.

&&

.AVIATION...
(06Z TAFS)
Issued at 1043 PM CST Thu Nov 10 2022

VFR and light to moderate southeast wind is forecast overnight
and Friday. Some gusts may approach 20 knots Friday. Flying
conditions deteriorate Friday night as a strong cold front surges
through Deep South Texas between 11/02Z-06z. A potential squall
line may precede the leading edge of the front with gusts at 35
knots or greater.

&&

.MARINE...
Issued at 304 PM CST Thu Nov 10 2022

(Tonight through Friday Night): Buoy 42020 reported south-southeast
winds around 8 knots gusting to around 10 knots with seas
slightly under 4 feet with a period of 8 seconds at 1350 CST/1950
UTC. Generally moderate winds and seas will prevail along the
Lower Texas Coast tonight through Friday with high pressure in
control. Marine conditions will then rapidly deteriorate Friday
night due to the passage of a cold front, with strong winds and
rough seas anticipated.

(Saturday through Tuesday Night): Marine conditions will start
very rough with seas around 7 to 9 feet in the Gulf waters thus
Small Craft Advisory conditions will start out the period. A Gale
Watch has been issued for early Saturday morning in the wake of
the cold front moving through. Waves will drop to 5 to 6 feet on
Sunday with northerly winds around 20 kts with small craft
exercise caution conditions. Another cold front will move through
on Monday night and Tuesday morning, that will bring stronger
winds that will force marine conditions back into Small Craft
Advisories until early Tuesday morning with small craft exercise
caution conditions taking over for the rest of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             72  88  53  59 /   0   0  80  40
HARLINGEN               69  88  50  58 /   0  10  80  30
MCALLEN                 71  92  53  61 /   0  10  70  20
RIO GRANDE CITY         69  91  52  63 /   0   0  50  10
SOUTH PADRE ISLAND      76  82  59  64 /   0   0  80  50
BAYVIEW/PORT ISABEL     70  86  52  60 /   0   0  80  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX... until 2 AM CST Friday for TXZ451-454-455.

     High Rip Current Risk until 6 AM CST Friday for TXZ451-454-455.

GM...Gale Watch from late Friday night through Saturday afternoon for
     GMZ150-155-170-175.

&&

SHORT TERM...66
LONG TERM....64
AVIATION...59-GB
Hazardous weather outlook, Nov 10, 4:21 PM CST, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
421 PM CST Thu Nov 10 2022

TXZ248>255-351-353>355-451-454-455-112230-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
421 PM CST Thu Nov 10 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

Minor coastal flooding this evening. A Coastal Flood Statement
has been issued.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An elevated risk of rip currents at the local beaches through the
entire period.

Minor coastal flooding near each high tide cycle through early
next week due to higher seas and a favorable fetch.

One or two strong thunderstorms are possible Friday evening into
Friday night as a cold front sweeps through. Gusty winds are the
primary concern.

A 25 to 35 degree temperature drop is forecast between Friday
afternoon to Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-112230-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
421 PM CST Thu Nov 10 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Watch has been issued for late Friday night through
Saturday afternoon.

Additional Small Craft Advisories are expected off and on much of
the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:17 AM CSTGale WarningBRO31 hr
Nov 11, 1:47 PM CSTCoastal Flood StatementBROCameron, Kenedy, Willacy13 hr
Nov 11, 1:47 PM CSTRip Current StatementBROCameron, Kenedy, Willacy38 hr
Nov 11, 1:47 PM CSTHigh Surf AdvisoryBROCameron, Kenedy, Willacy28 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.